New Jersey, 2012Funnel Cloud in New Jersey, September 5, 2012
September 5, 2012 · NWS PHI · 1 event in 1 county or zone
A line of thunderstorms that preceded a cold front during the afternoon of the 5th generated a funnel cloud over Burlington County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms that preceded a cold front during the afternoon of the 5th generated a funnel cloud over Burlington County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 5, 11:44 AM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 5, 11:44 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1244 PM EDT WED SEP 5 2012
.SYNOPSIS...
LOW PRESSURE OVER NEW ENGLAND TODAY WILL CONTINUE TO MOVE
NORTHEAST THROUGH TONIGHT. AN ATTACHED FRONT WILL SLOWLY CROSS THE
AREA THIS AFTERNOON AND TONIGHT. THE FRONT WILL STALL SOUTH OF THE
AREA THROUGH THE WEEKEND. WEAK HIGH PRESSURE WILL AFFECT THE AREA
THURSDAY AND FRIDAY. LOW PRESSURE WILL DEVELOP ALONG THE STALLED
FRONT AND MOVE BACK TOWARD THE AREA THIS WEEKEND...BRINGING MORE
UNSETTLED WEATHER. TROPICAL SYSTEM LESLIE WILL REMAIN WELL TO THE
EAST THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK FRONT IS GRADUALLY PROGRESSING THROUGH OUR REGION THIS
AFTERNOON, WITH SOME SHWR/TSTORM ACTIVITY JUST AHEAD OF THE FRONT
INTO CENTRAL NJ. SCATTERED CONVECTIVE ACTIVITY IS IN STORE FOR THE
NEXT FEW HOURS, BEFORE TAPERING OFF EARLY THIS EVENING. WITH THE
FRONT ALREADY THROUGH NORTHWEST NJ, THE POCONOS, AND THE LEHIGH
VALLEY, HOURLY TEMPS AND DEWPOINTS HAVE BEEN ADJUSTED DOWN TO
REFLECT CURRENT TRENDS.
OTHERWISE, TODAY SHOULD BE OUR FINAL ROUND OF HEAVY PRECIPITATION
IN OUR REGION. A LOW LEVEL JET EXTENDED FROM THE CAROLINAS UP TO
NEW ENGLAND THIS MORNING. THE FEATURE WILL LIFT SLOWLY TO THE
NORTHEAST TODAY. AN AXIS OF DEEP MOISTURE COINCIDENT WITH THE LOW
LEVEL JET WILL REMAIN OVER OUR REGION EARLY TODAY, THEN IT SHOULD DRIFT
SLOWLY TO THE EAST.
SURFACE LOW PRESSURE LOCATED OVER MAINE TODAY WILL PROGRESS TO THE
EAST, REACHING CANADA'S MARITIME PROVINCES LATE IN THE DAY. THE
LOW IS FORECAST TO PULL A WEAKENING FRONTAL BOUNDARY INTO OUR
REGION FOR TODAY.
PRECIPITABLE WATER VALUES ARE EXPECTED TO REMAIN AT OR ABOVE 2
INCHES IN MUCH OF OUR REGION FOR THIS MORNING, WITH A GRADUAL
DECREASE FROM THE NORTHWEST IN THE AFTERNOON. WITH ABUNDANT LOW
LEVEL MOISTURE, MODERATE INSTABILITY, THE SURFACE BOUNDARY AND
WEAK IMPULSES TRAVELING IN THE MID LEVEL FLOW, WE HAVE THE
INGREDIENTS FOR SHOWERS AND SCATTERED THUNDERSTORMS ALONG WITH
HEAVY DOWNPOURS.
WE WILL KEEP THE FLASH FLOOD WATCH IN PLACE FOR THE PHILADELPHIA
METROPOLITAN AREA WITH URBAN LOCATIONS REMAINING THE MOST
SUSCEPTIBLE TO FLASH FLOODING IN OUR CURRENT SITUATION. HOWEVER,
LOCALIZED FLOODING REMAINS POSSIBLE IN THE REMAINDER OF OUR
FORECAST AREA, AS WELL.
SOME BREAKS OF SUNSHINE TODAY SHOULD ALLOW TEMPERATURES TO RISE
INTO THE LOWER AND MIDDLE 80S AT MOST LOCATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS THE AXIS OF DEEP MOISTURE CONTINUES TO DRIFT TO OUR EAST
TONIGHT, THE THREAT OF HEAVY RAIN WILL COME TO AN END. IMPULSES IN
THE MID LEVEL FLOW WILL CONTINUE TO NUDGE THE MOISTURE AND THE
WEAKENING SURFACE FRONT OFF THE COAST. THE CHANCE FOR
PRECIPITATION WILL DECREASE FROM NORTHWEST TO SOUTHEAST.
THE AIR BEHIND THE FRONTAL BOUNDARY IS ONLY SLIGHTLY COOLER AND
SLIGHTLY LESS HUMID THAT THE AIR AHEAD OF IT. AS A RESULT, IT
SHOULD BE ANOTHER MILD NIGHT, WITH LOW TEMPERATURES MAINLY IN THE
60S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
WEAK HIGH PRESSURE AND SLIGHT H5 RIDGING ACROSS THE REGION
THURSDAY AND FRIDAY WILL PROVIDE SOME DEGREE OF RELIEF FROM THE
RECENT SPELL OF HUMID/SHOWERY WEATHER. THE SFC FRONT WILL BE
STALLED SOUTH OF THE AREA THROUGH THE PERIOD. ITS NOT A STRONG
RIDGE ALOFT AND WITH WARM TEMPERATURES AT THE SFC...SOME AFTERNOON
AND EARLY EVENING SHOWERS OR A TSTM MAY BE TRIGGERED. THE SLGT CHC
POPS WERE LEFT IN THE GRIDS FOR NOW. TEMPERATURES THU/FRI ABOVE
NORMAL.
AN UPPER TROUGH DEVELOPING TO THE WEST FRI WILL MOVE EASTWARD AND
COLLECT THE SFC FRONT STALLED TO THE SOUTH. THIS WILL PRODUCE
SHOWERS/TSTMS FOR SAT INTO SUN NIGHT. CHC POPS ARE IN THE GRIDS
FOR THESE PERIODS NOW. SOME HEAVY RAINS ARE POSSIBLE FOR THESE
PERIODS.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
WE ARE EXPECTING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH
HEAVY RAIN TODAY AS A FRONTAL BOUNDARY WORKS ITS WAY SLOWLY
THROUGH OUR REGION FROM NORTHWEST TO SOUTHEAST. AS A RESULT,
CONDITIONS FOR AVIATION WILL AGAIN BE LESS THAN IDEAL. WE WILL
INDICATE PREVAILING VFR CEILING AND VISIBILITY VALUES. HOWEVER,
CONDITIONS WILL LIKELY DROP TO MVFR OR IFR AT TIMES NEAR AND IN
SHOWERS AND THUNDERSTORMS.
A VERY GRADUAL IMPROVEMENT FROM THE NORTHWEST IS FORECAST TO TAKE
PLACE DURING THE AFTERNOON. THE PRECIPITATION SHOULD BEGIN TO PASS
OFF THE COAST LATE IN THE DAY.
CONDITIONS ARE FORECAST TO BE MAINLY VFR FOR THIS EVENING.
OVERNIGHT, LINGERING LOW LEVEL MOISTURE MAY RESULT IN SOME LOW
CLOUDS AND PATCHY OF FOG.
OUTLOOK...
THU THROUGH FRI NIGHT...MOSTLY VFR BUT OVERNIGHT FOG IS POSSIBLE.
SAT THROUGH SUN..VFR AT TIMES...BUT LOWER CONDITIONS IN SCATTERED SHOWERS
AND ISOLATED TSTMS WITH MVFR/IFR POSSIBLE.
&&
.MARINE...
A SOUTH TO SOUTHWEST FLOW IS EXPECTED TO CONTINUE ON THE COASTAL
WATERS OF NEW JERSEY AND DELAWARE FOR TODAY AND TONIGHT. WIND
SPEEDS TODAY SHOULD BE MAINLY IN THE 10 TO 20 KNOT RANGE. SPEEDS
ARE FORECAST TO DECREASE TO AROUND 10 KNOTS FOR TONIGHT.
WAVE HEIGHTS ON OUR OCEAN WATERS ARE EXPECTED TO REMAIN IN THE 4
TO 7 FOOT RANGE WITH A LONG PERIOD SOUTHEASTERLY SWELL. THE SWELL
PERIOD THIS MORNING WAS AROUND 14 SECONDS. WE WILL CONTINUE THE
SMALL CRAFT ADVISORY ON OUR OCEAN WATERS. WAVE HEIGHTS ON DELAWARE
BAY SHOULD BE MOSTLY IN THE 1 TO 3 FOOT RANGE, POSSIBLY CLOSE TO 4
FEET NEAR THE MOUTH OF THE BAY.
OUTLOOK...
LONG PERIOD SWELLS TO SCA CRITERIA WILL LIKELY EXTEND INTO THE
WEEKEND AND EARLY NEXT WEEK ON THE OCEAN. SUB-SCA CONDITIONS
EXPECTED ON DEL BAY...WITH A FEW HIGHER SWELL WAVES NEAR THE MOUTH
OF THE BAY.
&&
.HYDROLOGY...
ANOTHER ROUND OF HEAVY SHOWERS AND THUNDERSTORMS IS EXPECTED FOR
TODAY. RAINFALL AMOUNTS OF AN INCH OR TWO MAY BE COMMON. THERE IS
THE POSSIBILITY OF LOCALIZED HIGHER AMOUNTS. WITH HIGH
PRECIPITABLE WATER VALUES AND THE POTENTIAL FOR TRAINING ECHOES,
SOME LOCATIONS COULD PICK UP 2 TO 4 INCHES OF RAIN IN A SHORT
AMOUNT OF TIME. WITH THE WET CONDITIONS OF THE PAST FEW DAYS,
LOCALIZED FLOODING REMAINS A THREAT.
&&
.RIP CURRENTS...
WE HAVE CONTINUED WITH A HIGH RISK OF RIP CURRENTS FOR TODAY.
WAVES IN THE SURF ZONE SHOULD RANGE FROM 4 TO 6 FEET WITH A 13 TO
14 SECOND SOUTHEASTERLY SWELL.
LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO AT
LEAST THE EARLY PART OF NEXT WEEK. AS A RESULT, A PROLONGED PERIOD
WITH A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ067>071.
NJ...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR NJZ014-
024>026.
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NJZ015>019.
DE...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR DEZ004.
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ450>455.
&&
SYNOPSIS...O'HARA
NEAR TERM...IOVINO/KLINE
SHORT TERM...IOVINO
LONG TERM...O'HARA
AVIATION...IOVINO/O'HARA
MARINE...IOVINO/O'HARA
HYDROLOGY...IOVINO
RIP CURRENTS...IOVINOHazardous weather outlook, Sep 5, 3:20 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 AM EDT WED SEP 5 2012
DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027-
PAZ054-055-060>062-060830-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
420 AM EDT WED SEP 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
LOCALIZED HEAVY RAINFALL AND FLOODING IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015>019-PAZ067>071-060830-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
420 AM EDT WED SEP 5 2012
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-060830-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
420 AM EDT WED SEP 5 2012
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A MODERATE TO HIGH RISK FOR RIP CURRENTS THROUGH AT
LEAST EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-060830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
420 AM EDT WED SEP 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 5, 12:15 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
115 PM EDT WED SEP 5 2012
NJZ013-014-020-026-051800-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
115 PM EDT WED SEP 5 2012
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT MONMOUTH AND OCEAN
COUNTIES...
AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS EMBEDDED WITHIN A LINE OF HEAVY
SHOWERS...EXTENDING FROM LONG BRANCH TO 3 MILES WEST OF LONG BRANCH
TO 6 MILES NORTHWEST OF ASBURY PARK TO 15 MILES WEST OF ASBURY
PARK...MOVING EAST SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE
NEAR HOWELL...FREEWOOD ACRES...COLLINGWOOD PARK...FARMINGDALE AROUND
120 PM...ELBERON...OAKHURST AROUND 125 PM...WANAMASSA...DEAL AROUND
130 PM...LOCH ARBOUR AND INTERLAKEN AROUND 135 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4035 7396 4029 7397 4012 7402 4003 7404
4001 7408 4016 7434 4031 7407 4041 7398
4040 7396 4036 7396
FORECASTER:DRAGSpecial weather statement, Sep 5, 12:50 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
150 PM EDT WED SEP 5 2012
NJZ014-019-020-026-051830-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-
150 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...MONMOUTH AND OCEAN
COUNTIES...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF TOMS RIVER TO 6 MILES NORTHWEST OF TOMS RIVER TO 7 MILES WEST OF
TOMS RIVER TO 9 MILES WEST OF TOMS RIVER...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR LAKEWOOD...SILVER RIDGE...PLEASANT PLAINS
AROUND 155 PM...LEISURE VILLAGE...HOLIDAY HEIGHTS...HOLIDAY
CITY-DOVER...HOLIDAY CITY SOUTH AROUND 200 PM...SOUTH TOMS RIVER...
SILVERTON AND LEISURE VILLAGE EAST AROUND 205 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
OTHER THUNDERSTORMS MAY DEVELOP BEHIND THIS INITIAL BURST OF STORMS
APPROACHING THE NEW JERSEY COAST.
LAT...LON 3988 7408 3988 7410 3992 7410 3988 7413
3995 7462 3999 7458 4003 7448 4014 7437
4014 7424 4011 7423 4011 7420 4010 7415
4013 7411 4014 7402
FORECASTER: DRAGSpecial weather statement, Sep 5, 1:44 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT WED SEP 5 2012
MDZ019-051945-
TALBOT MD-
244 PM EDT WED SEP 5 2012
...A STRONG THUNDERSTORM WILL AFFECT TALBOT COUNTY...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 38 MILES SOUTH OF BALTIMORE...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND AROUND 300 PM...
ST. MICHAELS...TALBOT AROUND 315 PM...OXFORD...COPPERVILLE AROUND 330
PM...EASTON AND HAMBLETON AROUND 345 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3866 7620 3872 7626 3870 7628 3872 7631
3866 7634 3867 7635 3873 7635 3877 7640
3878 7637 3875 7635 3887 7626 3881 7621
3888 7616 3889 7595 3889 7594 3878 7595
3873 7602 3868 7596 3860 7597 3857 7603
FORECASTER: HEAVENERSpecial weather statement, Sep 5, 1:48 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT WED SEP 5 2012
NJZ019-020-026-027-051945-
COASTAL OCEAN NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
248 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND OCEAN COUNTIES...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
EAST OF TOMS RIVER TO 23 MILES SOUTH OF TRENTON TO 13 MILES
SOUTHEAST OF GLOUCESTER CITY...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR SOUTH TOMS RIVER...TABERNACLE AROUND 255
PM...PINE BEACH...ISLAND HEIGHTS AROUND 300 PM...SEASIDE
HEIGHTS...BEACHWOOD AROUND 310 PM...SHAMONG...OCEAN GATE AROUND 315
PM...BAMBER LAKE AND SEASIDE PARK AROUND 325 PM.
THE STORMS WERE GRADUALLY INTENSIFYING.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3987 7407 3986 7409 3992 7410 3990 7412
3986 7412 3974 7444 3979 7491 3981 7490
3990 7474 3998 7410 3996 7410 3998 7408
3999 7405
FORECASTER: DRAGSpecial weather statement, Sep 5, 2:03 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT WED SEP 5 2012
DEZ001-NJZ016-052000-
NEW CASTLE DE-SALEM NJ-
303 PM EDT WED SEP 5 2012
...A STRONG THUNDERSTORM WILL AFFECT NEW CASTLE AND SALEM COUNTIES...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF NEWARK...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR WILMINGTON MANOR...SAINT GEORGES
AROUND 315 PM...NEW CASTLE...PENNSVILLE AROUND 330 PM...SALEM...
HANCOCKS BRIDGE AROUND 345 PM...QUINTON AND ALLOWAY AROUND 400 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS
ALSO WEAKLY ROTATING SO A FUNNEL CLOUD OR TWO IS POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3972 7578 3970 7553 3971 7553 3967 7525
3966 7524 3966 7519 3946 7538 3946 7541
3945 7542 3948 7555 3950 7556 3949 7557
3955 7578 3966 7579
FORECASTER: HEAVENERLocal storm report, Sep 5, 2:11 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM MARINE TSTM WIND BRICK TWP 40.07N 74.12W
09/05/2012 M39 MPH OCEAN NJ WEATHER FLOW
&&
EVENT NUMBER PHI1200720
GAINESFunnel Cloud, Burlington
- When
- September 5, 2:25 PM EST
- Where
- Burlington County, 3.27 mi NE of Jenkins
- Reported by
- Public
- Coordinates
- 39.734, -74.487
A meteorologist doing preventative maintenance on a New Jersey Weather Network observational site filmed a funnel cloud as it passed over Oswego Lake in Bass River Township. The funnel cloud did not touch down.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Massachusetts, September 5, 2012$1.5 million · 1 event
- Hail and Damaging Winds in Missouri, September 5 to 6, 2012$87,000 · 1.75 in hail · 56 events
- Flash Flood and Hail in Texas, September 5, 2012$160,000 · 1.25 in hail · 18 events
- Flash Flooding and Damaging Winds in Tennessee, September 5, 20121 injured · $96,000 · 55 kt wind · 14 events
- Flash Flood in North Carolina, September 5, 2012$100,000 · 1 event
- Hail and Damaging Winds in Arkansas, September 5 to 6, 2012$61,000 · 1 in hail · 7 events
- Lightning Strike in Maryland, September 5, 2012$75,000 · 1 event
- Damaging Winds in Illinois, September 5, 2012$38,000 · 52 kt wind · 3 events
- Damaging Wind in Indiana, September 5, 2012$40,000 · 61 kt wind · 1 event
- Lightning Strike in Alabama, September 5, 2012$40,000 · 1 event
- Flood and Damaging Winds in Kentucky, September 5, 2012$21,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Iowa, September 5, 2012$11,000 · 63 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413196.